Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 108, NWS Northern Indiana

September 20, 20144 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Sep 20, 2014, 5:57 PM EDT for 4 counties in Indiana. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 20, 2014, 5:57 PM EDT (21:57 UTC)
Expired
Sep 20, 2014, 6:45 PM EDT
In force
48 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties DeKalb County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN

The radar

The Northern Indiana radar (KIWX), 58 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 20, 5:58 PM EDTTSTM WND DMGWayne Center, INLARGE TREE BLOWN DOWN ON CR 900 E NORTH OF CIRCLE DR
Sep 20, 6:00 PM EDTTSTM WND DMGStroh, IN14 INCH DIAMETER TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 20, 3:12 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WUUS53 KIWX 202157
SVRIWX
INC033-087-113-151-202245-
/O.NEW.KIWX.SV.W.0108.140920T2157Z-140920T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
557 PM EDT SAT SEP 20 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DE KALB COUNTY IN NORTHEAST INDIANA...
  SOUTHEASTERN LAGRANGE COUNTY IN NORTHEAST INDIANA...
  NORTHEASTERN NOBLE COUNTY IN NORTHEAST INDIANA...
  STEUBEN COUNTY IN NORTHEAST INDIANA...

* UNTIL 645 PM EDT

* AT 553 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED FROM ADAMS LAKE  
  TO NEAR ROME CITY...AND MOVING EAST NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ANGOLA...BUTLER...WATERLOO...HAMILTON...FREMONT...INDIANOLA...BIG
  LONG LAKE...BRUSHY PRAIRIE...ELMIRA...STROH...BIG TURKEY LAKE...
  HELMER...CORUNNA...FAIRFIELD CENTER...SEDAN...SALEM CENTER...
  FLINT...HUDSON...ASHLEY AND LAKE GAUGE.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 331 AND
355.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 146
AND 156.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE AREA WITH TREES AND POWER LINES DOWN. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4172 8503 4176 8480 4137 8480 4139 8542
      4163 8544
TIME...MOT...LOC 2156Z 258DEG 43KT 4155 8527

HAIL...0.75IN
WIND...60MPH

$$

SLL
1 follow-up statement
833 
WWUS53 KIWX 202211
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
611 PM EDT SAT SEP 20 2014

INC087-202220-
/O.CAN.KIWX.SV.W.0108.000000T0000Z-140920T2245Z/
LAGRANGE IN-
611 PM EDT SAT SEP 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAGRANGE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4139 8533 4153 8518 4169 8516 4172 8503
      4176 8480 4137 8480
TIME...MOT...LOC 2210Z 258DEG 43KT 4158 8505

$$

INC033-113-151-202245-
/O.CON.KIWX.SV.W.0108.000000T0000Z-140920T2245Z/
STEUBEN IN-NOBLE IN-DE KALB IN-
611 PM EDT SAT SEP 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DE
KALB...EAST CENTRAL NOBLE AND STEUBEN COUNTIES UNTIL 645 PM EDT...

AT 608 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST 
OF ANGOLA...AND MOVING EAST NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ANGOLA...BUTLER...HAMILTON...FREMONT...LONG LAKE...PLEASANT LAKE...
LAKE JAMES...CROOKED LAKE...MOORE...HAMILTON LAKE...BERLIEN...
ARTIC...ALVARADO...METZ...CLEAR LAKE AND YORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE AREA WITH TREES AND POWER LINES REPORTED 
DOWN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.


&&

LAT...LON 4139 8533 4153 8518 4169 8516 4172 8503
      4176 8480 4137 8480
TIME...MOT...LOC 2210Z 258DEG 43KT 4158 8505

HAIL...0.75IN
WIND...60MPH

$$

SLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 4:37 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 20, 4:37 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 PM EDT SAT SEP 20 2014

.SYNOPSIS...
ISSUED AT 428 PM EDT SAT SEP 20 2014

AN UPPER LEVEL DISTURBANCE AND COLD FRONTAL BOUNDARY WILL PRODUCE
A LIKELIHOOD OF SHOWERS AND THUNDERSTORMS THIS EVENING...GRADUALLY
DIMINISHING IN COVERAGE OVERNIGHT. ANOTHER UPPER LEVEL DISTURBANCE
WILL BRING A CONTINUED CHANCE OF SHOWERS AND ISOLATED
THUNDERSTORMS ON SUNDAY...WITH CONDITIONS DRYING SUNDAY NIGHT AS A
RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA THROUGH THE EARLY
PARTS OF NEXT WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 428 PM EDT SAT SEP 20 2014

MAIN FORECAST CONCERN WILL BE SEVERE WEATHER POTENTIAL THIS EVENING.

A STRONG UPPER VORT MAX TRACKING ACROSS NORTHWEST ILLINOIS AT THIS
TIME WILL BE THE PRIMARY SYNOPTIC FEATURE OF INTEREST THIS EVENING.
THIS SHORT WAVE HAS AN IMPRESSIVE WATER VAPOR PRESENTATION...WITH A
VERY SHARP UPPER LEVEL MOISTURE DISCONTINUITY. MOST VIGOROUS
CONVECTION AT THE PRESENT TIME HAS DEVELOPED ACROSS NORTHEAST
ILLINOIS AND ABOUT TO ENTER FAR WEST CENTRAL PORTIONS OF IWX
FORECAST AREA. DEEP LAYER SHEAR WILL CONTINUE TO STRENGTHEN THROUGH
THE REMAINDER OF THE AFTERNOON/EARLY EVENING...WITH 0-3KM SHEAR
VALUES ALSO INCREASING INTO THE 35 TO 40 KNOT RANGE. THIS SHOULD
HELP TO SUSTAIN WIND THREAT INTO WESTERN PORTIONS OF THE AREA AND
BALANCE COLD POOL STRENGTH. STORMS SHOULD EVENTUALLY BEGIN TO
OUTRUN MOST PRONOUNCED INSTABILITY AXIS ACROSS NORTHEAST
ILLINOIS/NORTHWEST INDIANA WHERE 100 HPA MLCAPES ON THE ORDER OF
750-1500 J/KG ARE EXPECTED. THIS MAY TEND TO DIMINISH STORM
INTENSITY ACROSS EASTERN HALF OR EASTERN THIRD OF THE AREA LATER
THIS EVENING. WHILE DAMAGING WIND IS THE MAIN THREAT...A FEW
INSTANCES OF LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER CORES.

WHILE STRONGEST STORMS MAY TEND TO DIMINISH ACROSS EASTERN PORTIONS
OF THE AREA LATER THIS EVENING...PASSAGE OF PRIMARY UPPER VORT MAX
ACROSS NORTHWEST ILLINOIS LATER TONIGHT WILL BE ACCOMPANIED BY
SECONDARY LOW LEVEL MOISTURE POOLING AXIS. INSTABILITY SHOULD BE
SOMEWHAT TEMPERED WITH LOSS OF DEEPER SFC BASED INSTABILITY BY
THIS TIME HOWEVER...BUT ENOUGH ELEVATED INSTABILITY SHOULD PERSIST
TO MAINTAIN AT LEAST CHANCE TSRA POPS LATE THIS EVENING INTO THE
EARLY PORTION OF THE OVERNIGHT.

NOT MUCH CHANGE TO FORECAST FOR SUNDAY...WITH ANOTHER STRONG UPPER
VORT MAX DIVING INTO THE SOUTHERN GREAT LAKES. A TROWAL-LIKE FEATURE
WILL ALSO BE WRAPPING ACROSS NORTHERN PORTIONS OF THE AREA AND HAVE
KEPT SPIRIT OF PREVIOUS FORECAST WITH HIGHEST POPS ACROSS THE
NORTH...AND HAVE JUST ADDED SOME TEMPORAL RESOLUTION TO CAPTURE BEST
FORCING LATE MORNING/EARLY AFTERNOON...AND AS DRY SLOT SHIFTS
SOUTH OF THE AREA. SOME ISO THUNDER IS A POSSIBILITY...ESPECIALLY
ACROSS THE NORTHEAST IN ASSOCIATION WITH WEAK TROWAL.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 428 PM EDT SAT SEP 20 2014

A VERY QUIET LONG TERM PERIOD WITH HIGH PRESSURE BECOMING ENTRENCHED
ACROSS THE REGION FOR THE ENTIRE PERIOD. MONDAY WILL BEGIN ON THE
COOL SIDE WITH SOME GUIDANCE AND MIXING TOOLS SUGGESTING HIGH TEMPS
NOT GETTING OUT OF THE 50S. WITH FULL SUN EXPECTED THINK WE WILL SEE
SUPERADIABATIC LAPSE RATES NEAR SURFACE AIDED BY STILL WARM GROUND OF
LATE SUMMER. HAVE USED SUPERBLEND TO COME UP WITH LOWER 60S NORTH
AND MIDDLE 60S SOUTH. REMAINDER OF THE PERIOD TO SEE A SLOW WARMING
TREND WITH HIGHS EACH DAY A FEW DEGREES WARMER WITH MODERATING AIR
AND RISING HEIGHTS. HIGHS SHOULD RETURN TO THE LOWER 70S BY MID WEEK
AND MIDDLE 70S BY THE END. WITH SUBSIDENCE AND HIGH PRESSURE
DIRECTLY OVERHEAD SHOULD SEE SKIES REMAINING MOSTLY CLEAR THROUGH
THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 139 PM EDT SAT SEP 20 2014

SCATTERED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE IN
COVERAGE EARLY THIS AFTERNOON ACROSS EASTERN IOWA AND NORTHERN
ILLINOIS...JUST DOWNSTREAM OF A WELL PRONOUNCED UPPER LEVEL WAVE
ACROSS EASTERN IOWA. PRIMARY INSTABILITY AXIS SITUATED ACROSS
NORTHERN ILLINOIS SHOULD SHIFT INTO NORTHWEST AND PORTIONS OF
NORTH CENTRAL INDIANA LATE THIS AFTERNOON INTO EARLY THIS EVENING.
SHOULD CONTINUE TO SEE COVERAGE OF SHOWERS AND THUNDERSTORMS
EXPAND ACROSS NORTHEAST ILLINOIS OVER NEXT SEVERAL HOURS...AND
HAVE INTRODUCED TEMPO TSRA MENTION AT KSBN FROM 21Z TO 00Z.
EASTWARD EXTENT OF INSTABILITY MAY BE MORE QUESTIONABLE FOR
THUNDER BUT GIVEN STRENGTH OF UPPER FORCING...PROSPECTS OF THUNDER
AT KFWA APPEAR TO BE INCREASING FOR THIS EVENING. WITH STILL SOME
LOWER CONFIDENCE HOW INSTABILITY FIELDS WILL EVOLVE THIS
AFTERNOON...HAVE LIMITED THUNDER MENTION TO VCTS THIS EVENING AT
KFWA...BUT WILL CERTAINLY NEED TO MONITOR FOR POSSIBLE INCLUSION.
SECONDARY UPPER WAVE ACROSS THE UPPER MIDWEST TO DROP INTO THE
SOUTHERN GREAT LAKES OVERNIGHT KEEPING THE PROSPECTS OF SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS GOING. WIND SHIFT TO THE WEST
EXPECTED EARLY SUNDAY MORNING WITH FRONTAL PASSAGE...WITH WEST
WINDS BECOMING MORE GUSTY IN NATURE TOWARD THE END OF THIS FORECAST
VALID PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ043-046.

     SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 11 AM EDT MONDAY FOR
     LMZ043-046.

&&

SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...LASHLEY
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 20, 5:15 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 PM EDT SAT SEP 20 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-211300-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
515 PM EDT SAT SEP 20 2014 /415 PM CDT SAT SEP 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING. ISOLATED SEVERE STORMS
ARE POSSIBLE WITH THE MAIN THREAT BEING LOCALLY DAMAGING WINDS...
ESPECIALLY WEST OF THE INTERSTATE 69 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS REQUESTED THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-211300-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
515 PM EDT SAT SEP 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY THIS EVENING.
GUSTY WINDS AND LOCALLY HIGHER WAVES ARE POSSIBLE WITH THE
STRONGEST STORMS.

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MUCH OF THE DAY
SUNDAY INTO EARLY MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Sep 20, 5:24 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
524 PM EDT SAT SEP 20 2014

INZ013-202200-
PULASKI IN-
424 PM CDT SAT SEP 20 2014

...STRONG THUNDERSTORMS MOVING TOWARD PULASKI COUNTY...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRANCESVILLE...OR 12 MILES EAST OF
RENSSELAER...MOVING EAST AT 50 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINAMAC...
  LAKESIDE...
  PULASKI...RIPLEY AND BEARDSTOWN...
  LAWTON...STAR CITY AND THORNHOPE...
  MONTEREY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

LAT...LON 4099 8693 4109 8693 4117 8648 4092 8648
      4092 8694 4099 8694
TIME...MOT...LOC 2124Z 266DEG 45KT 4098 8689

PBM
Local storm report, Sep 20, 5:27 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 PM EDT SAT SEP 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     WANATAH                 41.43N  86.90W
09/20/2014                   LA PORTE           IN   TRAINED SPOTTER

            LARGE TREE DOWN ACROSS THE ROAD. TIME ESTIMATED FROM
            RADAR.

&&

NG
Local storm report, Sep 20, 5:35 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
535 PM EDT SAT SEP 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             GOSHEN                  41.58N  85.83W
09/20/2014  M0.75 INCH       ELKHART            IN   AMATEUR RADIO

            REPORTED ON THE SOUTH SIDE OF GOSHEN.

&&

MLR
Local storm report, Sep 20, 5:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 PM EDT SAT SEP 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND GST     2 N NORTH WEBSTER       41.36N  85.70W
09/20/2014  E60 MPH          KOSCIUSKO          IN   NWS OFFICE

&&

NG
Special weather statement, Sep 20, 5:42 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 PM EDT SAT SEP 20 2014

INZ015>017-020-022>024-202230-
CASS IN-FULTON IN-KOSCIUSKO IN-MIAMI IN-WABASH IN-WHITE IN-WHITLEY
IN-
542 PM EDT SAT SEP 20 2014

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN WHITE...NORTHERN
CASS...NORTHERN MIAMI...EXTREME NORTHWESTERN HUNTINGTON...NORTHERN
WABASH...SOUTHWESTERN WHITLEY...SOUTHERN KOSCIUSKO AND EASTERN FULTON
COUNTIES...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
ROCHESTER TO 8 MILES SOUTH OF ROCHESTER TO ROYAL CENTER...MOVING EAST
AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  NORTH MANCHESTER...
  AKRON...
  MEXICO...
  SOUTH WHITLEY...
  METEA...BEAVER DAM LAKE AND BEAVER DAM...
  TWELVE MILE AND GILEAD...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

LAT...LON 4095 8635 4114 8622 4111 8602 4110 8558
      4100 8561 4100 8565 4092 8564 4078 8599
      4080 8672
TIME...MOT...LOC 2141Z 270DEG 39KT 4112 8608 4095 8622
          4084 8648

PBM
Local storm report, Sep 20, 5:44 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
544 PM EDT SAT SEP 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     GOSHEN                  41.58N  85.83W
09/20/2014                   ELKHART            IN   TRAINED SPOTTER

            TREES AND POWER LINES DOWN ON SR 15 IN SOUTH GOSHEN AND
            WATERFORD MILLS

&&

MLR

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 3:49 AM EDTSmall Craft AdvisoryIWX31 hr
Sep 20, 4:16 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke44 min
Sep 20, 4:51 PM EDTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, LaPorte, Marshall, Saint Joseph and 1 more39 min
Sep 20, 5:24 PM EDTSpecial Weather StatementIWXPulaski36 min
Sep 20, 5:29 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble, Whitley46 min
Sep 20, 5:42 PM EDTSpecial Weather StatementIWXFulton48 min
Sep 20, 6:06 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley39 min
Sep 20, 6:49 PM EDTSpecial Weather StatementIWXAllen26 min
Sep 20, 7:46 PM EDTSpecial Weather StatementIWXAdams, Blackford, Jay29 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.